MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565050
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf impact code f1001 is being used to capture the reportable event of aborted/cancelled procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex enteral colonic stent was used to treat a malignant intestinal obstruction during a stent placement procedure performed on (b)(6) 2023.The location of the lesion blocked the intestinal cavity and is highly edematous.During the procedure, the stent was partially deployed; however, the patient's pain worsened.Consequently, the procedure was stopped, and the stent was removed partially deployed on the delivery system.The procedure was not completed due to the same device not being available.The patient's condition at the conclusion of the procedure was reported to be stable.In the physician's assessment, the pain was caused by the intestinal obstruction and there was no relationship with the wallflex enteral stent.The pain was resolved by gastrointestinal decompression and cleansing enema.
 
Additional Manufacturer Narrative
Block h6: imdrf impact code f1001 is being used to capture the reportable event of aborted/cancelled procedure.Block h10: a wallflex enteral colonic stent and delivery system were received for analysis.The stent was received fully covered and undeployed.Visual inspection found the outer clear sheath kinked.During functional inspection, the guidewire was loaded and the delivery system was actuated by sliding the handle back along the stainless-steel tube, and the stent was deployed without any problems.No other problems were noted with the stent and delivery system.Product analysis did not confirm the reported event of stent partially deployed.It is most likely that procedural factors such as lesion characteristics, handling of the device, and the technique used by the physician (force applied) resulted in the observed event of outer clear sheath kinked.However, there is no indication of the reported event because the stent was received fully covered and undeployed and was able to be deployed during functional inspection.Therefore, a review and analysis of all available information indicated the most probable cause is no problem detected.
 
Event or Problem Description

Brand Name
WALLFLEX COLONIC
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18778326
Report Number3005099803-2024-00631
Device Sequence Number18238416
Product Code MQR
UDI-Device Identifier08714729456520
UDI-Public08714729456520
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K061877
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2024
Device Model NumberM00565050
Device Catalogue Number6505
Device Lot Number0030225713
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2024
Supplement Date Received by Manufacturer03/20/2024
Initial Report FDA Received Date02/26/2024
Supplement Report FDA Received Date04/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age86 YR
Patient SexFemale
Patient Weight60 KG